Encyclopedia Home / D / Drug-induced hepatitis

Drug-induced hepatitis

  • Alternative Names

    Toxic hepatitis


    Prevention

    If you use over-the-counter medications containing acetaminophen (Tylenol), never use more than the recommended dose. If you drink heavily or regularly, you should avoid these medications or discuss safe doses with your health care provider.

    If you have liver disease, it is very important to tell your doctor about all the medicines you take. You should avoid the following medications if you have liver disease:

    • Acetaminophen
    • Phenytoin

    This list does not include all medications.

    Your health care provider can recommend safe medications, including over-the-counter medications, for other medical conditions you may have.


    References

    Hoofnagle JH. Acute viral hepatitis. In: Goldman L, Ausiello D, eds. Cecil Medicine. 23rd ed. Philadelphia, Pa: Saunders Elsevier; 2007:chap 151.

    Teoh NC, Chittun S, Farrell GC. Drug-induced hepatitis. In: Feldman M, Friedman LS, Brandt LJ, eds. Sleisenger and Fordtran's Gastrointestinal and Liver Disease. 9th ed. Philadelphia, Pa: Saunders Elsevier; 2010:chap 86.